Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 25, NWS Tulsa, OK

March 6, 1995LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 1995, 6:52 PM CST for LeFlore County, Oklahoma. It was in force for 53 min.

The area

The counties it named.

The facts

Issued
Mar 6, 1995, 6:52 PM CST (00:52 UTC)
Expired
Mar 6, 1995, 7:45 PM CST
In force
53 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County LeFlore County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 0.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1995-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1995-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 271 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
271 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070053 RRA
SVRTUL
OKC079-070145-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
652 PM CST MON MAR 6 1995
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHEAST OKLAHOMA
 
   ...SOUTHERN AND EASTERN LE FLORE COUNTY
 
AT 650 PM WEATHER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 5 MILES
SOUTHWEST OF MUSE. MOVEMENT WAS TO THE NORTHEAST AT 30 MILES AN HOUR.
MUSE IS IN THE PATH OF THIS STORM. OTHER STRONG THUNDERSTORMS EXTENDED
FROM MUSE TO NEAR HEAVENER...AND COULD ALSO BECOME SEVERE.
 
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:09 PM CST, 2 hours 43 minutes earlier.

Area forecast discussion, Mar 6, 4:09 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
410 PM CST MON MAR 6 1995

THE COLD FRONT HAS MADE PROGRESS INTO THE TEXAS PANHANDLE AND
NORTHWEST AND NORTH CENTRAL OKLAHOMA SINCE 18Z.  ALSO THE WINDS
HAVE BECOME MORE NORTH THAN EAST ACROSS CENTRAL AND WESTERN
KANSAS.  THUS...THE FRONT IS POISED TO PUSH ACROSS MUCH OF
EASTERN OKLAHOMA THIS EVENING AND OUT OF FAR PORTIONS OF EAST
CENTRAL AND SOUTHEAST OKLAHOMA DURING THE EARLY MORNING HOURS
TUESDAY.  KINX 88-D HAS HAD ECHOES FORMING A LITTLE AHEAD AND TO
THE NORTHWEST OF THE FRONT OR TO THE NORTHWEST OF A OKC-TUL-JLN
LINE.  THIS IS A SIGN OF THE DYNAMICS THAT WILL BE MOVING INTO
EASTERN OKLAHOMA AHEAD OF AN UPPER TROUGH SEEN IN WATER VAPOR
PICS FROM THE NEBRASKA-WYOMING BORDER INTO WESTERN NEW MEXICO AT
21Z.  EXPECT WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO DEVELOP
ACROSS EASTERN OKLAHOMA THIS EVENING AND DURING THE EARLY MORNING
TUESDAY AS THIS TROUGH INTERACTS WITH THE COLD FRONT.  EXPECT THE
RAIN TO OCCUR RIGHT ALONG AND BEHIND THE FRONT.  THE ETA AND NGM
SHOW SUFFICIENT LIFT AND MOISTURE BEHIND THE FRONT FOR THE
PRECIPITATION TO LAST INTO TUESDAY MORNING.  THE 0C LINE ON THE
850 MB PROGS AND THE 540 DM 1000-500 THICKNESS LINES MOVE INTO
THE NORTHWEST PART OF THE FORECAST AREA BY 12Z AND ACROSS ALL BUT
THE SOUTHEAST CORNER BY 18Z SO SHOULD SEE SOME SNOW ACROSS THE
AREA TOMORROW MORNING.  BY THAT TIME THOUGH THE BEST LIFT WILL
HAVE MOVED EAST AND MOISTURE WILL BEGIN TO WANE...SO EXPECT THE
SNOW TO BE LIGHT AND NOT AMOUNT TO MUCH.  TEMPERATURES AT OR
ABOVE FREEZING AND GROUND TEMPERATURES SHOULD KEEP IT FROM
ACCUMULATING MUCH IF IT IS A LITTLE HEAVIER THAN EXPECTED.

WHETHER OR NOT IT SNOWS...TOMORROW WILL BE QUITE COLD WITH BRISK
NORTH WINDS.  TEMPERATURES WOULD JUST FALL DURING THE DAY IF IT
WOULD STAY CLOUDY...BUT GOOD DRYING WORKS INTO THE BVO AND TUL
AREAS AROUND NOON AND SHOULD SPREAD ACROSS THE REMAINDER OF THE
AREA DURING THE AFTERNOON.  WITH THE SUN...THERE WILL BE SOME
REBOUND.

AFTER TOMORROW THE WEATHER LOOKS QUIET FOR A DAY OR TWO WITH HIGH
PRESSURE DOMINATING THE ACTION.

TUL 032/043 023/047 025 +500
MLC 035/045 025/050 023 +700
BVO 030/040 020/047 025 +300
IDB 045/050 028/052 023 7910

.TUL...NONE.

ABBAS

BEGINNING AT 1000 AM MARCH 21 1995 THIS AREA FORECAST DISCUSSION
WILL BE EXPANDED TO INCLUDE THE NORTHWEST CORNER OF ARKANSAS.

In the hours before

Special weather statement, Mar 6, 1:26 PM CST, 5 hours 26 minutes before
OKZ054>077-071200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT THU OCT 6 1994

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
EASTERN OKLAHOMA THIS EVENING. THE AREA INCLUDED IN THE RISK IS
SOUTH OF A LINE FROM PAWNEE TO MIAMI AND INCLUDES THE COMMUNITIES
OF TULSA...MUSKOGEE...MCALESTER...PRYOR...WILBURTON...TAHLEQUAH...
POTEAU AND BROKEN BOW.

VERY WARM AND MOIST AIR IS LOCATED ABOVE A SHALLOW COLD LAYER
ACROSS EASTERN OKLAHOMA THIS AFTERNOON. A DEVELOPING LOW PRESSURE
SYSTEM LOCATED IN THE TEXAS PANHANDLE WILL MOVE INTO NORTH TEXAS BY
THIS EVENING. FALLING SURFACE PRESSURES AND GUSTY SOUTHEAST WINDS
WILL HELP MIX DOWN SOME OF THAT WARM MOIST AIR TO THE SURFACE BY
THIS EVENING OVER EASTERN OKLAHOMA. TEMPERATURES IN THE 50S WILL
WARM QUICKLY INTO THE 60S WHERE THE LOW CLOUDS CURRENTLY OVER MOST
OF OKLAHOMA CAN BREAK.

A COLD FRONT ENTERING THE OKLAHOMA PANHANDLE THIS AFTERNOON IS
EXPECTED TO MOVE INTO EASTERN OKLAHOMA BY MID EVENING. AN UPPER
LEVEL DISTURBANCE MOVING INTO NEW MEXICO THIS AFTERNOON WILL ALSO
MOVE EAST INTO OKLAHOMA TONIGHT. THESE MAY COMBINE TO FORM
THUNDERSTORMS OVER WESTERN OKLAHOMA AND NORTH TEXAS LATE THIS
AFTERNOON AND THIS EVENING. THE STORMS MAY MOVE NORTHEAST INTO THE
THREAT AREA DURING THE EVENING AND BRING A THREAT FOR SEVERE
WEATHER FROM 6PM THROUGH MIDNIGHT.

MID LEVEL WINDS DO NOT APPEAR STRONG ENOUGH TO SUSTAIN LONG LIVED
ROTATION WITHIN THE THUNDERSTORMS IN EASTERN OKLAHOMA...SO
TORNADOES DO NOT APPEAR TO BE A THREAT AT THIS TIME. THE ATMOSPHERE
WILL BECOME FAIRLY UNSTABLE...ESPECIALLY OVER SOUTHEAST OKLAHOMA BY
EVENING...SO THE MAIN THREAT FROM THE STORMS WILL BE HAIL AND
STRONG DOWNBURST WINDS.

STORM SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES IN THE
RISK AREA SHOULD BE READY FOR ACTIVATION FROM 6PM THROUGH MIDNIGHT
TONIGHT.
Special weather statement, Mar 6, 1:29 PM CST, 5 hours 23 minutes before
OKZ054>077-071200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT MON MAR 6 1994

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF
EASTERN OKLAHOMA THIS EVENING. THE AREA INCLUDED IN THE RISK IS
SOUTH OF A LINE FROM PAWNEE TO MIAMI AND INCLUDES THE COMMUNITIES
OF TULSA...MUSKOGEE...MCALESTER...PRYOR...WILBURTON...TAHLEQUAH...
POTEAU AND BROKEN BOW.

VERY WARM AND MOIST AIR IS LOCATED ABOVE A SHALLOW COLD LAYER
ACROSS EASTERN OKLAHOMA THIS AFTERNOON. A DEVELOPING LOW PRESSURE
SYSTEM LOCATED IN THE TEXAS PANHANDLE WILL MOVE INTO NORTH TEXAS BY
THIS EVENING. FALLING SURFACE PRESSURES AND GUSTY SOUTHEAST WINDS
WILL HELP MIX DOWN SOME OF THAT WARM MOIST AIR TO THE SURFACE BY
THIS EVENING OVER EASTERN OKLAHOMA. TEMPERATURES IN THE 50S WILL
WARM QUICKLY INTO THE 60S WHERE THE LOW CLOUDS CURRENTLY OVER MOST
OF OKLAHOMA CAN BREAK.

A COLD FRONT ENTERING THE OKLAHOMA PANHANDLE THIS AFTERNOON IS
EXPECTED TO MOVE INTO EASTERN OKLAHOMA BY MID EVENING. AN UPPER
LEVEL DISTURBANCE MOVING INTO NEW MEXICO THIS AFTERNOON WILL ALSO
MOVE EAST INTO OKLAHOMA TONIGHT. THESE MAY COMBINE TO FORM
THUNDERSTORMS OVER WESTERN OKLAHOMA AND NORTH TEXAS LATE THIS
AFTERNOON AND THIS EVENING. THE STORMS MAY MOVE NORTHEAST INTO THE
THREAT AREA DURING THE EVENING AND BRING A THREAT FOR SEVERE
WEATHER FROM 6PM THROUGH MIDNIGHT.

MID LEVEL WINDS DO NOT APPEAR STRONG ENOUGH TO SUSTAIN LONG LIVED
ROTATION WITHIN THE THUNDERSTORMS IN EASTERN OKLAHOMA...SO
TORNADOES DO NOT APPEAR TO BE A THREAT AT THIS TIME. THE ATMOSPHERE
WILL BECOME FAIRLY UNSTABLE...ESPECIALLY OVER SOUTHEAST OKLAHOMA BY
EVENING...SO THE MAIN THREAT FROM THE STORMS WILL BE HAIL AND
STRONG DOWNBURST WINDS.

STORM SPOTTER NETWORKS AND EMERGENCY MANAGEMENT AGENCIES IN THE
RISK AREA SHOULD BE READY FOR ACTIVATION FROM 6PM THROUGH MIDNIGHT
TONIGHT.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:50 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore40 min
Mar 6, 9:09 PM CSTSevere Thunderstorm WarningTSACreek51 min
Mar 6, 9:20 PM CSTFlash Flood WarningTSALatimer, LeFlore5 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.